Alert archive / Arizona / Red Flag Warnings in 2025
Red Flag Warning 8, NWS Tucson, AZ
NWS Tucson, AZ issued this red flag warning at Apr 11, 2025, 1:56 PM MST for 6 counties in Arizona. It took effect at Apr 13, 2025, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2025, 1:56 PM MST (20:56 UTC)
- In effect from
- Apr 13, 2025, 11:00 AM MST
- Expired
- Apr 13, 2025, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4857 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
091 WWUS85 KTWC 112056 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 156 PM MST Fri Apr 11 2025 AZZ150>154-121200- /O.UPG.KTWC.FW.A.0006.250413T1800Z-250414T0300Z/ /O.NEW.KTWC.FW.W.0008.250413T1800Z-250414T0300Z/ /O.CON.KTWC.FW.W.0007.250412T1800Z-250413T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 156 PM MST Fri Apr 11 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... The National Weather Service in Tucson has issued a Red Flag Warning for strong and gusty winds, low relative humidity, and high fire danger, which is in effect from 11 AM to 8 PM MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 150, 151, 152, 153 and 154. * TIMING...For the first Red Flag Warning, from 11 AM to 8 PM MST Saturday. For the second Red Flag Warning, from 11 AM to 8 PM MST Sunday. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 3 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
546 WWUS85 KTWC 120750 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 1250 AM MST Sat Apr 12 2025 AZZ150>154-122200- /O.CON.KTWC.FW.W.0007.250412T1800Z-250413T0300Z/ /O.CON.KTWC.FW.W.0008.250413T1800Z-250414T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 1250 AM MST Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING AND FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... * AFFECTED AREA...Fire Weather Zones 150, 151, 152, 153 and 154. * TIMING...For the first Red Flag Warning, from 11 AM this morning to 8 PM MST this evening. For the second Red Flag Warning, from 11 AM to 8 PM MST Sunday. * WINDS...Southwest 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 3 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
297 WWUS85 KTWC 122105 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 205 PM MST Sat Apr 12 2025 AZZ150>154-131200- /O.CON.KTWC.FW.W.0007.000000T0000Z-250413T0300Z/ /O.CON.KTWC.FW.W.0008.250413T1800Z-250414T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 205 PM MST Sat Apr 12 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... * AFFECTED AREA...Fire Weather Zones 150, 151, 152, 153 and 154. * TIMING...For the first Red Flag Warning, until 8 PM MST this evening. For the second Red Flag Warning, from 11 AM to 8 PM MST Sunday. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 3 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
138 WWUS85 KTWC 130246 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 746 PM MST Sat Apr 12 2025 AZZ150>154-131100- /O.EXP.KTWC.FW.W.0007.000000T0000Z-250413T0300Z/ /O.CON.KTWC.FW.W.0008.250413T1800Z-250414T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 746 PM MST Sat Apr 12 2025 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... * AFFECTED AREA...Fire Weather Zones 150, 151, 152, 153 and 154. * TIMING...From 11 AM to 8 PM MST Sunday. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 3 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
695 WWUS85 KTWC 130811 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 111 AM MST Sun Apr 13 2025 AZZ150>154-140300- /O.CON.KTWC.FW.W.0008.250413T1800Z-250414T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 111 AM MST Sun Apr 13 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS, LOW RELATIVE HUMIDITY, AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... * AFFECTED AREA...Fire Weather Zones 150, 151, 152, 153 and 154. * TIMING...From 11 AM this morning to 8 PM MST this evening. * WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Any fires that develop or are ongoing will have the potential to spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are expected to develop. A combination of strong winds...low relative humidity...and dry vegetation will create the potential for rapid and erratic fire growth. Please advise the appropriate officials or fire crews in the field of the Red Flag Warning for portions of Southeast Arizona. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
320 WWUS85 KTWC 140302 RFWTWC URGENT - FIRE WEATHER MESSAGE National Weather Service Tucson AZ 802 PM MST Sun Apr 13 2025 AZZ150>154-140415- /O.EXP.KTWC.FW.W.0008.000000T0000Z-250414T0300Z/ Arizona Fire Weather Zone 150 Sonoran FDRA-Most of Pima County-South Central Pinal County- Tohono O'odham Nation-Tucson Metropolitan area-TDC- Arizona Fire Weather Zone 151 Western half Desert Grasslands FDRA including elevations up to 5500 feet in Southeast corner of Pinal County- Extreme Eastern Pima County-Western third of Cochise County- Santa Cruz County-TDC-Arizona Fire Weather Zone 152 Eastern half Desert Grasslands FDRA including elevations up to 5500 feet in Southwest Graham County and Eastern two thirds of Cochise County-Southern San Carlos Reservation- Southern Greenlee County below 5000 feet-TDC- Arizona Fire Weather Zone 153 Northern Graham County-Northern Greenlee County- White and Gila Mountains-Apache Sitgreaves NF- Southern San Carlos Reservation above 5000 feet-SDC- Arizona Fire Weather Zone 154 Forest Woodlands FDRA including the Sky Islands of Southeast Arizona above 5500 feet-Coronado NF-TDC- 802 PM MST Sun Apr 13 2025 ...RED FLAG WARNING HAS EXPIRED FOR FIRE WEATHER ZONES 150, 151, 152, 153, AND 154... Winds have decreased below warning levels and will continue to diminish through the rest of the evening hours. Therefore, the Red Flag Warning has been allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 11, 1:50 PM MST, 6 minutes earlier.
Area forecast discussion, Apr 11, 1:50 PM MST, 6 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
150 PM MST Fri Apr 11 2025
.SYNOPSIS...
Record breaking heat is likely today under a strong ridge of high
pressure aloft. Well above normal temperatures are expected to
continue through much of next week. Breezy conditions can be
expected this weekend.
&&
.DISCUSSION...
Strong high pressure has built over the region, with the upper
level ridge axis basically directly over us today. The heights and
thicknesses are resulting in abnormally warm temperatures today.
As of this writing, the temperature at Tucson has touched 100
degrees. This breaks the record for earliest 100 degree day on
record, with the previous earliest 100 degree record being April
19, 1989. Elsewhere, temperatures should mostly be in the 90s to
lower 100s across the valleys.
The upper ridge will drift eastward Saturday into Sunday,
resulting in modestly cooler but still well above normal
temperatures. During this time, look for valley high temperatures
to remain generally in the 90s. Perhaps more notably, an
approaching upper trough over the West Coast will result in
increased southwest flow across the region. 15 to 25 mph winds
with afternoon relative humidity values dropping to 3 percent will
create critical fire weather conditions. This is especially
compounded by record dry conditions impacting fuels over the
previous months. In coordination with surrounding offices, a Red
Flag Warning has been issued for both Saturday and Sunday for
southeast Arizona.
&&
.AVIATION...Valid through 13/00Z.
FEW-SCT high clouds over the next 24 hours. NW to SW surface winds
6 to 12 kts this afternoon, becoming light overnight. SW winds
increasing to 10-20 kts with gusts up to 30 kts after 12/18z.
Aviation discussion not updated for TAF amendments.
&&
.FIRE WEATHER...
Dry conditions and unseasonably hot temperatures are expected
today through much of next week, while increasing winds will
likely produce critical fire weather conditions this weekend.
Minimum relative humidities will be down to around 3 percent in
desert locations and under 10 percent in mountains through the
weekend, while winds should increase to 15 to 25 mph and gusts to
35 mph. Even in areas that see the lighter end of the wind speed
spectrum will likely see elevated fire weather concerns with the
current dry state of fuels. Overnight recoveries will be fairly
poor as well with maximum relative humidities only rising into the
teens to around 20 percent. With these factors a Red Flag Warning
has been issued for Saturday and Sunday.
Though potentially not as windy as this weekend, breeziness early
next week may continue to bring elevated fire weather concerns as
warm and dry conditions persist.
&&
.CLIMATE...Record or near record high temperatures are forecast
today through the weekend.
DATE Apr 11 Apr 12 Apr 13
FCST RCD/YR FCST RCD/YR FCST RCD/YR
TUCSON INTL AIRPORT 101 99/2023 99 96/1988 94 96/1963
AJO 100 100/2023 98 100/1936 92 100/1936
KITT PEAK 82 79/1989 80 75/1988 75 78/1962
ORGAN PIPE CACTUS 101 99/2023 97 98/1985 92 100/1985
PICACHO PEAK 96 100/2023 96 97/2008 90 97/2008
SAFFORD AG STATION 97 95/2023 98 93/1960 93 91/1992
SIERRA VISTA FD 93 89/2018 90 90/2018 85 88/1963
TOMBSTONE 93 91/2018 91 91/2018 86 93/1992
WILLCOX 93 91/1946 92 92/1946 88 90/2006
&&
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MST Saturday for AZZ150>154.
Fire Weather Watch from Sunday morning through Sunday evening
for AZZ150>154.
&&
Public...Dang
Aviation...Dang
Fire Weather....Dang
Visit us on Facebook...Twitter...YouTube...and at weather.gov/TucsonThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:45 AM MST | Red Flag Warning | TWC | Cochise, Graham, Greenlee, Pima, Pinal, Santa Cruz | 43 hr |
Nearby
Red Flag Warnings in Arizona, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.